Ohio, 2026

Heavy Snow and Winter Weather in Ohio, March 16 to 17, 2026

March 16 to 17, 2026 · NWS RLX · 9 events in 9 counties and zones

A sharp cold frontal passage on March 16th in southeast brought the last surge of winter weather in the form of snow. Precipitation transitioned from rain to snow on the afternoon of the 16th and prevailed into the next day.

Where it happened

Every event with a place to put it; 9 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RLX wrote it up.

A sharp cold frontal passage on March 16th in southeast brought the last surge of winter weather in the form of snow. Precipitation transitioned from rain to snow on the afternoon of the 16th and prevailed into the next day. One to four inches of snow fell across southeast Ohio as a result, with locally higher amounts noted in Athens County in response to a heavy snow band that laid across the county and into north-central West Virginia. Much quieter weather returned to the area later on March 17th under the guise of building high pressure.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before the first event at Mar 16, 1:24 PM EST, 36 minutes earlier. Its key messages:

  • 1) A strong cold front associated with a deepening low pressure system cutting up through the Great Lakes whips across the area first thing this morning, with strong to possibly severe thunderstorm wind gusts, and some potential for rotation.
  • 2) Colder rushing in behind the front may lead to a flash freeze in the mountains this evening, and bring well below normal and below freezing temperatures through Wednesday morning with an agricultural hard freeze. It will also support snow as a flat wave moves up along the cold front east of the area this afternoon. Cloud temperatures in the low level moisture in the warp- around upslope flow will be low enough for favored dendritic growth in snow showers tonight into Tuesday.
  • 3) A quieter weather pattern settles in for the latter half of the week.
Area forecast discussion, Mar 16, 1:24 PM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
224 PM EDT Mon Mar 16 2026

.WHAT HAS CHANGED...
The threat for severe thunderstorms has ended across the
forecast area for today.

930 AM Update...
The threat for severe thunderstorms has exited east of the CWA
this morning, with scattered showers remaining across much of
the forecast area ahead of the surface cold front, which is currently
located between Charleston/Huntington and oriented north to
south. Wind gusts of 30 to 40 mph are possible with a line of
heavier showers associated with the front, with 25 to 35 mph
wind gusts (post-frontal CAA) expected throughout the day amid
steadily falling temperatures as rain showers gradually
transition to snow showers.

430 AM Update...
Extended Severe Thunderstorm Watch #62 across the rest of the
southern portion of the county warning area including Kanawha
and Putnam counties.

320 AM Update...
The line of convection approaching our western flank early this
morning appeared to be mostly below severe limits, but that
portion of the line farther south, approaching out southwestern
flank, were maintaining at least a wind threat.

Winter weather advisories have been issued for the higher
mountainous terrain for this afternoon through Tuesday
afternoon.

&&

.KEY MESSAGES...
- 1) A strong cold front associated with a deepening low
  pressure system cutting up through the Great Lakes whips
  across the area first thing this morning, with strong to
  possibly severe thunderstorm wind gusts, and some potential
  for rotation.

- 2) Colder rushing in behind the front may lead to a flash
  freeze in the mountains this evening, and bring well below
  normal and below freezing temperatures through Wednesday
  morning with an agricultural hard freeze. It will also support
  snow as a flat wave moves up along the cold front east of the
  area this afternoon. Cloud temperatures in the low level
  moisture in the warp- around upslope flow will be low enough
  for favored dendritic growth in snow showers tonight into
  Tuesday.

- 3) A quieter weather pattern settles in for the latter half
  of the week.

&&

.DISCUSSION...
KEY MESSAGE 1...

Update...
Extended Severe Thunderstorm Watch #62 across the rest of the
southern portion of the county warning area, as the southern
portion of the convective line continues to hold together,
showing little sign of weakening.

Prev Discussion...
A strong, deepening low pressure system cutting up through the
Great Lakes this morning, with its central pressure falling
through the 980s MB, features blizzard conditions on its
northwest side over the midwest and upper Great Lakes, and
Severe thunderstorms along and just ahead of its cold front
extending southward from the center.

The cold front, and associated line of convection, was steaming
eastward toward the forecast area early this morning, and SPC
has issued Severe Thunderstorm Watches 61 and 62 on our western
and southwestern flanks, respectively. Watch 61 expires at 08z
while 62 expires 11Z thus morning.

The moist adiabatic sounding ahead of the line barely has CAPE
associated with it, 200-400 kj/kg, but 0-1, 0-2 and 0-3 km bulk
shear increases to as high as the deep layer, 0-6 and 0-8 km
bulk shear, into the 50s to around 60, just ahead of the cold
front, including low level direction shear due to warm advection
veering with height (SRH values 500-700). This was sustaining
bowing line segments within the larger-scale thunderstorm band
ahead of an advancing cold front, at least south of the Ohio
River. This will focus the risk for severe gusts (60-75 mph),
with a brief tornado possible, mainly near the strongest and
more persistent mesovortices, early this morning, and possibly
into the daylight morning hours.

KEY MESSAGE 2...

Much colder air arriving in the wake of the cold front will
send temperatures plummeting from the 50s through the 40s and
30s today, getting below freezing mid to late afternoon today,
and then dropping well down into the 20s tonight.

The large mid/upper level trough associated with this system
will generate a flat wave along the front east of the area this
afternoon, reinvigorating precipitation which will change to
snow with the colder air coming in. The wave should move on by
this evening, allowing only several hours of snowfall, but a
heavier band could accelerate temperatures down to or even a bit
below freezing, locally enhancing snowfall accumulations.

Wrap around upslope snow showers will follow tonight. Cloud
temperatures in the teens below zero C will favor dendritic
growth, and these snow showers could set up in bands, also
locally enhancing snowfall accumulations.

Temperatures drop well below freezing tonight and Tuesday
night, in the 10s to around 20, and top out barely if any above
freezing across the lowlands on Tuesday, with teens and 20s in
the mountains. This relatively long-duration early spring
freeze, Monday night through Wednesday morning, poses a
significant hazard to adventurous gardeners and any early-season
vegetation that has emerged during the recent warm pattern.

KEY MESSAGE 3...

The weather pattern then settles down for the later half of the
week, with a return to a relatively warmer pattern as the
region rides the northwest to southeast oriented baroclinic
zone heading mid-week on. The details in this pattern are
relatively low with any small disturbance passing atop the
baroclinic zone likely to produce at least some showers. Not
yet coded, precipitation is possible out of a mid cloud deck in
warm advection Wednesday, and a mainly slight chance for rain
showers beyond that, including the possible approach of a weak
cold front late week as the baroclinic zone wavers.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
Another wave of precipitation moves into the area this afternoon
and evening. Precipitation will begin primarily in the form of
rain, then quickly transition to snow throughout the late
afternoon and evening. Snow could be moderate to heavy for a
brief period of time. Widespread snow will taper through late
this evening, with the potential for ISOLD/SCT snow showers
possible thereafter through the remainder of the TAF period
courtesy of moisture from the Great Lakes.

Widespread MVFR will transition to mainly IFR/LIFR later this
afternoon and evening, with mainly MVFR thereafter for the
remainder of the TAF period. Brief IFR/LIFR will be possible
with any heavier snow showers overnight and on Tuesday.

West-southwest to westerly surface flow is expected through the
TAF period, with gusts of 15-25 kts expected throughout. Higher
gusts are expected across the mountains.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: Medium.

ALTERNATE SCENARIOS: Extent/timing of precipitation, including
timing of transition from rain to snow, may vary from the
forecast. Strong, gusty winds will fluctuate. Brief IFR/LIFR is
possible tonight and Tuesday within any heavier snow showers.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EDT 1HRLY       14   15   16   17   18   19   20   21   22   23   00   01
CRW CONSISTENCY  M    M    M    M    M    H    H    H    M    M    H    H
HTS CONSISTENCY  H    M    H    M    H    M    M    M    M    M    M    H
BKW CONSISTENCY  H    H    M    L    M    M    H    H    H    H    H    H
EKN CONSISTENCY  M    M    M    M    M    M    M    H    M    M    M    M
PKB CONSISTENCY  H    L    M    M    L    L    H    H    H    M    M    M
CKB CONSISTENCY  M    H    H    M    M    M    M    H    H    M    H    M

AFTER 18Z TUESDAY...
Brief IFR is possible with snow showers through the day on
Tuesday, particularly in the mountains.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Winter Weather Advisory until 2 AM EDT Tuesday for WVZ033.
     Winter Weather Advisory until 8 AM EDT Tuesday for WVZ034-039-
     040-515>519-521.
     Winter Weather Advisory until 5 PM EDT Tuesday for WVZ520-522-
     523-525-526.
     Wind Advisory until 2 AM EDT Tuesday for WVZ523-526.
OH...None.
KY...None.
VA...Winter Weather Advisory until 2 AM EDT Tuesday for VAZ003-004.

&&

DISCUSSION...TRM/GW
AVIATION...GW

In the hours before

Special weather statement, Mar 16, 10:03 AM EST, 3 hours 57 minutes before
Special Weather Statement
National Weather Service Charleston WV
1103 AM EDT Mon Mar 16 2026

WVZ032-039-040-521-522-524-525-161730-
Taylor-Upshur-Barbour-Northwest Webster-Southeast Webster-
Southeast Pocahontas-Northwest Randolph-
Including the cities of Grafton, Buckhannon, Philippi, Belington,
Holly River State Park, Webster Springs, Cowen, Marlinton,
and Elkins
1103 AM EDT Mon Mar 16 2026

...GUSTY WINDS EXPECTED ALONG A STRONG COLD FRONT...

A strong cold front will move through the area in the next couple
of hours with a line of showers and gusty winds. Wind gusts of 35
to 45 mph are possible with this line, along with brief reductions
in visibility.

These gusty winds could blow around unsecured objects. Use extra
caution when driving, especially if operating a high profile
vehicle.

GW
Local storm report, Mar 16, 10:16 AM EST, 3 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1116 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 AM     Tstm Wnd Dmg     1 SE Louisa             38.10N 82.59W
03/16/2026                   Lawrence           KY   Utility Company

            Tree on power lines.

&&

Webb
Local storm report, Mar 16, 10:54 AM EST, 3 hours 6 minutes before
Preliminary Local Storm Report
National Weather Service Charleston WV
1154 AM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0516 PM     Non-Tstm Wnd Gst 11 SSE Paden City       39.45N 80.87W
03/15/2026  M37 MPH          Tyler              WV   Mesonet

            Mesonet station CWLW2 Conaway Lake.

0451 PM     Non-Tstm Wnd Gst Ansted                  38.14N 81.10W
03/15/2026  M45 MPH          Fayette            WV   Public

            Reported by Trained Spotter.

1235 AM     Non-Tstm Wnd Gst 2 WNW Buckhannon        39.00N 80.27W
03/16/2026  M35 MPH          Upshur             WV   AWOS

            AWOS station KW22 Buckhannon Airport.

0406 AM     Non-Tstm Wnd Gst Worthington             38.55N 82.73W
03/16/2026  M37 MPH          Greenup            KY   AWOS

            AWOS station KDWU Ashland Airport.

0420 AM     Non-Tstm Wnd Gst 2 WNW Cannonsburg       38.40N 82.74W
03/16/2026  M42 MPH          Boyd               KY   Mesonet

            Mesonet station GW3636 Boyd Co EOC.

0427 AM     Non-Tstm Wnd Gst 2 WSW Albany            39.22N 82.23W
03/16/2026  M56 MPH          Athens             OH   AWOS

            AWOS station KUNI Athens Airport.

0430 AM     Non-Tstm Wnd Gst 1 S Louisa              38.10N 82.60W
03/16/2026  M35 MPH          Lawrence           KY   Mesonet

            Mesonet station LUSA Louisa 1 S.

0430 AM     Non-Tstm Wnd Gst 2 S Ceredo              38.37N 82.55W
03/16/2026  M48 MPH          Wayne              WV   ASOS

            ASOS station KHTS Huntington Airport.

0435 AM     Non-Tstm Wnd Gst 4 E Logan               37.85N 81.92W
03/16/2026  M37 MPH          Logan              WV   AWOS

            AWOS station K6L4 Logan Cnty Airport.

0445 AM     Non-Tstm Wnd Gst Huntington              38.42N 82.44W
03/16/2026  M41 MPH          Cabell             WV   Mesonet

            Mesonet station GW0889 Huntington.

0518 AM     Non-Tstm Wnd Gst 3 WSW Beverly           39.54N 81.68W
03/16/2026  M41 MPH          Washington         OH   Mesonet

            Mesonet station CW6969 Waterford.

0525 AM     Non-Tstm Wnd Gst 4 W Ripley              38.81N 81.79W
03/16/2026  M37 MPH          Jackson            WV   Mesonet

            Mesonet station GW3407 Evans.

0532 AM     Non-Tstm Wnd Gst 4 SSE Williamstown      39.35N 81.42W
03/16/2026  M44 MPH          Wood               WV   ASOS

            ASOS station KPKB Parkersburg Airport.

0533 AM     Non-Tstm Wnd Gst 5 NNE Belpre            39.35N 81.57W
03/16/2026  M36 MPH          Washington         OH   Mesonet

            Mesonet station GW2173 MARIETTA.

0545 AM     Non-Tstm Wnd Gst South Charleston        38.35N 81.71W
03/16/2026  M43 MPH          Kanawha            WV   Mesonet

            Mesonet station GW2444 NWS Charleston
            (unofficial).

0546 AM     Non-Tstm Wnd Gst 3 NE Charleston         38.38N 81.58W
03/16/2026  M47 MPH          Kanawha            WV   ASOS

            ASOS station KCRW Charleston Airport.

0617 AM     Non-Tstm Wnd Gst 4 SW Marmet             38.20N 81.62W
03/16/2026  M35 MPH          Kanawha            WV   Mesonet

            Mesonet station BEEW2 Bee Mountain.

0652 AM     Non-Tstm Wnd Gst 2 ESE Stanaford         37.80N 81.12W
03/16/2026  M41 MPH          Raleigh            WV   ASOS

            ASOS station KBKW Beckley Airport.

0709 AM     Non-Tstm Wnd Gst 1 NNE Snowshoe          38.42N 79.99W
03/16/2026  M46 MPH          Pocahontas         WV   Mesonet

            Mesonet station GW1472 Snowshoe.

0717 AM     Non-Tstm Wnd Gst 5 ESE Sutton            38.64N 80.62W
03/16/2026  M37 MPH          Braxton            WV   Mesonet

            Mesonet station FLRW2 Flatwoods.

0724 AM     Non-Tstm Wnd Gst 2 ENE Bridgeport        39.30N 80.22W
03/16/2026  M44 MPH          Harrison           WV   ASOS

            ASOS station KCKB Clarksburg Airport.

0755 AM     Non-Tstm Wnd Gst 3 ESE Belington         39.00N 79.89W
03/16/2026  M38 MPH          Barbour            WV   Mesonet

            Mesonet station LMLW2 Laurel Mountain Lkt.

0758 AM     Non-Tstm Wnd Gst 3 S Elkins              38.88N 79.85W
03/16/2026  M38 MPH          Randolph           WV   ASOS

            ASOS station KEKN Elkins Airport.

0900 AM     Non-Tstm Wnd Gst 1 ESE Pea Ridge         38.41N 82.31W
03/16/2026  M36 MPH          Cabell             WV   Mesonet

            Mesonet station GW0888 Barboursville.

0937 AM     Non-Tstm Wnd Gst 5 SSE Jackson           38.98N 82.58W
03/16/2026  M36 MPH          Jackson            OH   AWOS

            AWOS station KJRO 4 SE Jackson.

1045 AM     Non-Tstm Wnd Gst 1 NNE Tornado           38.35N 81.85W
03/16/2026  M35 MPH          Kanawha            WV   Mesonet

            Mesonet station DW7574 Upper Falls.

0446 AM     Tstm Wnd Gst     2 W Athalia             38.51N 82.34W
03/16/2026  E60 MPH          Lawrence           OH   Public

&&
Local storm report, Mar 16, 11:03 AM EST, 2 hours 57 minutes before
Preliminary Local Storm Report...Corrected
National Weather Service Charleston WV
1203 PM EDT Mon Mar 16 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     Tstm Wnd Gst     2 WNW Buckhannon        39.00N 80.27W
03/16/2026  M35 MPH          Upshur             WV   AWOS

            AWOS station KW22 Buckhannon Airport.

0430 AM     Tstm Wnd Gst     1 S Louisa              38.10N 82.60W
03/16/2026  M35 MPH          Lawrence           KY   Mesonet

            Mesonet station LUSA Louisa 1 S.

0617 AM     Tstm Wnd Gst     4 SW Marmet             38.20N 81.62W
03/16/2026  M35 MPH          Kanawha            WV   Mesonet

            Mesonet station BEEW2 Bee Mountain.

1045 AM     Tstm Wnd Gst     1 NNE Tornado           38.35N 81.85W
03/16/2026  M35 MPH          Kanawha            WV   Mesonet

            Mesonet station DW7574 Upper Falls.

0533 AM     Tstm Wnd Gst     5 NNE Belpre            39.35N 81.57W
03/16/2026  M36 MPH          Washington         OH   Mesonet

            Mesonet station GW2173 MARIETTA.

0900 AM     Tstm Wnd Gst     1 ESE Pea Ridge         38.41N 82.31W
03/16/2026  M36 MPH          Cabell             WV   Mesonet

            Mesonet station GW0888 Barboursville.

0937 AM     Tstm Wnd Gst     5 SSE Jackson           38.98N 82.58W
03/16/2026  M36 MPH          Jackson            OH   AWOS

            AWOS station KJRO 4 SE Jackson.

0516 PM     Tstm Wnd Gst     11 SSE Paden City       39.45N 80.87W
03/15/2026  M37 MPH          Tyler              WV   Mesonet

            Mesonet station CWLW2 Conaway Lake.

0406 AM     Tstm Wnd Gst     Worthington             38.55N 82.73W
03/16/2026  M37 MPH          Greenup            KY   AWOS

            AWOS station KDWU Ashland Airport.

0435 AM     Tstm Wnd Gst     4 E Logan               37.85N 81.92W
03/16/2026  M37 MPH          Logan              WV   AWOS

            AWOS station K6L4 Logan Cnty Airport.

0525 AM     Tstm Wnd Gst     4 W Ripley              38.81N 81.79W
03/16/2026  M37 MPH          Jackson            WV   Mesonet

            Mesonet station GW3407 Evans.

0717 AM     Tstm Wnd Gst     5 ESE Sutton            38.64N 80.62W
03/16/2026  M37 MPH          Braxton            WV   Mesonet

            Mesonet station FLRW2 Flatwoods.

0755 AM     Tstm Wnd Gst     3 ESE Belington         39.00N 79.89W
03/16/2026  M38 MPH          Barbour            WV   Mesonet

            Mesonet station LMLW2 Laurel Mountain Lkt.

0758 AM     Tstm Wnd Gst     3 S Elkins              38.88N 79.85W
03/16/2026  M38 MPH          Randolph           WV   ASOS

            ASOS station KEKN Elkins Airport.

0445 AM     Tstm Wnd Gst     Huntington              38.42N 82.44W
03/16/2026  M41 MPH          Cabell             WV   Mesonet

            Mesonet station GW0889 Huntington.

0518 AM     Tstm Wnd Gst     3 WSW Beverly           39.54N 81.68W
03/16/2026  M41 MPH          Washington         OH   Mesonet

            Mesonet station CW6969 Waterford.

0652 AM     Tstm Wnd Gst     2 ESE Stanaford         37.80N 81.12W
03/16/2026  M41 MPH          Raleigh            WV   ASOS

            ASOS station KBKW Beckley Airport.

0420 AM     Tstm Wnd Gst     2 WNW Cannonsburg       38.40N 82.74W
03/16/2026  M42 MPH          Boyd               KY   Mesonet

            Mesonet station GW3636 Boyd Co EOC.

0545 AM     Tstm Wnd Gst     South Charleston        38.35N 81.71W
03/16/2026  M43 MPH          Kanawha            WV   Mesonet

            Mesonet station GW2444 NWS Charleston
            (unofficial).

0532 AM     Tstm Wnd Gst     4 SSE Williamstown      39.35N 81.42W
03/16/2026  M44 MPH          Wood               WV   ASOS

            ASOS station KPKB Parkersburg Airport.

0724 AM     Tstm Wnd Gst     2 ENE Bridgeport        39.30N 80.22W
03/16/2026  M44 MPH          Harrison           WV   ASOS

            ASOS station KCKB Clarksburg Airport.

0451 PM     Tstm Wnd Gst     Ansted                  38.14N 81.10W
03/15/2026  M45 MPH          Fayette            WV   Public

            Reported by Trained Spotter.

0709 AM     Tstm Wnd Gst     1 NNE Snowshoe          38.42N 79.99W
03/16/2026  M46 MPH          Pocahontas         WV   Mesonet

            Mesonet station GW1472 Snowshoe.

0546 AM     Tstm Wnd Gst     3 NE Charleston         38.38N 81.58W
03/16/2026  M47 MPH          Kanawha            WV   ASOS

            ASOS station KCRW Charleston Airport.

0430 AM     Tstm Wnd Gst     2 S Ceredo              38.37N 82.55W
03/16/2026  M48 MPH          Wayne              WV   ASOS

            ASOS station KHTS Huntington Airport.

0427 AM     Tstm Wnd Gst     2 WSW Albany            39.22N 82.23W
03/16/2026  M56 MPH          Athens             OH   AWOS

            AWOS station KUNI Athens Airport.

0446 AM     Tstm Wnd Gst     2 W Athalia             38.51N 82.34W
03/16/2026  E60 MPH          Lawrence           OH   Public

&&
Special weather statement, Mar 16, 11:40 AM EST, 2 hours 20 minutes before
Special Weather Statement
National Weather Service Charleston WV
1240 PM EDT Mon Mar 16 2026

WVZ516-518>520-161900-
Southeast Raleigh-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-
Including the cities of Beckley, Meadow Bridge, Summersville,
Craigsville, Birch River, and Richwood
1240 PM EDT Mon Mar 16 2026

...GUSTY WINDS EXPECTED ALONG A STRONG COLD FRONT...

A strong cold front will move through the area in the next hour or
so with a line of showers and gusty winds. Wind gusts of 35 to 45
mph are possible with this line, along with brief reductions in
visibility.

These gusty winds could blow around unsecured objects. Use extra
caution when driving, especially if operating a high profile
vehicle.

GW
Special weather statement, Mar 16, 1:06 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Charleston WV
206 PM EDT Mon Mar 16 2026

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-162300-
Greenup-Carter-Boyd-Lawrence-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-
Including the cities of Flatwoods, Russell, Raceland, Grayson,
Grayson Lake State Park, Carter Caves State Park, Olive Hill,
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park,
New Lexington, Crooksville, Somerset, McConnelsville, Stockport,
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur,
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven,
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont,
Paden City, Sistersville, Middlebourne, Harts, Alum Creek,
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston,
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville,
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man,
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston,
Clarksburg, Bridgeport, and Grafton
206 PM EDT Mon Mar 16 2026

...SNOW EXPECTED LATE THIS AFTERNOON AND EVENING...

Precipitation will spread across the area this afternoon. While
precipitation may begin as rain, it will transition to snow
through early this evening, with a period of steady snow expected
thereafter through mid to late evening. Snow accumulations of 0.5
to 2.0" are possible, especially across the higher elevations.

Snow will accumulate most efficiently on grassy and elevated
surfaces, however, roadways could become briefly snow-covered and
slushy under the heaviest snowfall rates. Please slow down and
allow extra time to reach your destination.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

8 winter weather, 1 heavy snow. Local standard time, as filed.

Winter Weather, Lawrence

When
March 16, 2:00 PM EST to March 17, 1:00 PM EST
Where
Lawrence forecast zone
Reported by
Public
Coordinates
38.599, -82.537 (the zone’s center; the record gives no point)

Heavy Snow, Athens

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Athens forecast zone
Reported by
CoCoRaHS
Coordinates
39.334, -82.045 (the zone’s center; the record gives no point)

Winter Weather, Gallia

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Gallia forecast zone
Reported by
Public
Coordinates
38.825, -82.317 (the zone’s center; the record gives no point)

Winter Weather, Jackson

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Jackson forecast zone
Reported by
COOP Observer
Coordinates
39.020, -82.618 (the zone’s center; the record gives no point)

Winter Weather, Meigs

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Meigs forecast zone
Reported by
CoCoRaHS
Coordinates
39.082, -82.023 (the zone’s center; the record gives no point)

Winter Weather, Morgan

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Morgan forecast zone
Reported by
Public
Coordinates
39.620, -81.853 (the zone’s center; the record gives no point)

Winter Weather, Perry

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Perry forecast zone
Reported by
COOP Observer
Coordinates
39.737, -82.236 (the zone’s center; the record gives no point)

Winter Weather, Vinton

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Vinton forecast zone
Reported by
Trained Spotter
Coordinates
39.251, -82.485 (the zone’s center; the record gives no point)

Winter Weather, Washington

When
March 16, 3:00 PM EST to March 17, 1:00 PM EST
Where
Washington forecast zone
Reported by
CoCoRaHS
Coordinates
39.455, -81.495 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2026Every state in 2026This day in weather historyWarnings in Ohio, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1327272, 1327269, 1327270, 1327271, 1327273, 1327274, 1327275, 1327276, 1327277.